Alert archive / Indiana / Freeze Watches in 2008

Freeze Watch 2, NWS Indianapolis, IN

April 13, 200839 counties in Indiana

NWS Indianapolis, IN issued this freeze watch at Apr 13, 2008, 3:30 PM EDT for 39 counties in Indiana. It took effect at Apr 15, 2008, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2008, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 15, 2008, 12:00 AM EDT
Expired
Apr 14, 2008, 2:03 PM EDT
In force
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze watch went out at Apr 13, 3:20 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 13, 3:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT SUN APR 13 2008

.DISCUSSION...

SAT LOOP SHOWS OVC SKIES WITH UPR TROF STILL OVR THE FA. THIS WAS
CAUSING SCT LIGHT SHOWERS ACRS CENTRAL INDIANA AS SHOWN ON RADAR.
TEMPS WERE IN THE LOW 40S WITH DEWPTS IN THE MID 30S AND WINDS OUT
OF THE N AROUND 10KTS.

MODELS IN GOOD AGREEMENT IN SHORT TERM SO WL USE A BLEND. FOR
TEMPS A MAV/MET BLEND WAS USED.

TONIGHT...CLOUDS WL BE SLOW TO MOVE OUT OF THE AREA AS UPR LOW CONTS
TO SLOWLY DRIFT EAST. INCLUDED CHC POPS EARLY IN THE SE AS SCT SHRA
MAY BE ONGOING AND COULD SEE A LITTLE SNOW MIX IN. WITH CAA SHUD SEE
TEMPS FALL TO BLO FREEZING ACRS THE AREA SO WL ISSUE A FREEZE
WARNING.

MONDAY...UPR RDG STARTS TO BLD INTO THE AREA FROM THE W AND LEFTOVER
CLDS SHUD MV OUT FROM W TO E. WL SEE A LITTLE WAA BUT H8 TEMPS DON/T
INCREASE A LOT AND THUS HAVE HIGHS IN THE UPR 40S TO LOW 50S.

MON NT...WHILE H8 TEMPS ARE INCREASING TO AROUND -2C OR SO...SFC
HIGH WL BE ARRIVING AND CLR SKIES EXPECTED WITH LITTLE WIND SO
RADIATIONAL COOLING CONDS WL BE IDEAL. LOWS SIMILAR TO THOSE TONIGHT
ARE EXPECTED SO WL ISSUE A FREEZE WATCH FOR THIS TIME PD.

TUE...WAA REALLY KICKS IN ON STRONG SWLY WINDS AND WITH CLR SKIES
FROM HI PRES SHUD SEE TEMPS RISE INTO THE UPR 50S TO LOW 60S.

TUE NT...AGAIN NO CLD CVR EXPECTED UNDER THE HIGH BUT WITH WAA TEMPS
SHUD STAY IN THE MID TO UPR 30S.

EXTENDED...WHILE OP MODELS SHOW DECENT AGREEMENT...THEY DIFFER FROM
ENSEMBLES AND TELECONNECTION PATRNS ACCORDING TO HPC. GIVEN THESE
DISCREPANCIES WL STICK WITH HPC GUIDANCE AND THEIR PLAN TO FAVOR THE
ENSEMBLES AND SMOOTH SIGNIFICANT DIFFERENCES FROM PREV FCST. AS FAR
AS OVRALL PATRN IS CONCERNED WL SEE A RDG BLD IN TO THE AREA FOR MID
WEEK AND TEMPS WL WARM INTO THE LOW 70S FOR WED. ANOTHER UPR TROF WL
BRING RAIN CHCS IN FOR THE WEEKEND BUT THE STRENGTH OF THIS NEXT
SYSTEM IS STILL VERY MUCH UP IN THE AIR.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

WEAK SFC TROF ASSOCIATED WITH THE BROAD UPPER LOW WAS STILL
LINGERING ACRS CENTRAL INDIANA EARLY THIS AFTERNOON...PROVIDING MVFR
CIGS ALONG WITH SOME ISOLATED IFR CIGS. RADAR SHOWS PCPN MAINLY
AHEAD OF THE TROF...ACRS SRN INDIANA AND IT WAS EXITING THE TAF
SITES QUICKLY.

TIME SECTIONS SHOW LINGERING LWR LVL MOISTURE ACRS THE AREA UNTIL
LATE TONIGHT. THIS SEEMS REASONABLE GIVEN THE WEAK CYCLONIC FLOW
ACRS THE AREA. WL KEEP THE MVFR CIGS IN PLACE. A BRIEF PD OF VFR
CIGS COULD OCCUR DUE TO DAYTIME HEATING/MIXING...BUT FOR NOW EXPECT
CIGS TO FALL BACK TO MVFR LEVELS WITH COOLING AFT SUNSET.

ANTICYCLONIC FLOW BUILD ACRS THE AREA AFT 06Z AND THIS IS WHEN WE WL
START THE CLEARING TREND. VFR AFT 09Z TO 11Z AT THE TAF SITES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FOR CENTRAL INDIANA FOR OVERNIGHT TONIGHT.
FREEZE WATCH FOR CENTRAL INDIANA FOR OVERNIGHT MON NT.

&&

AVIATION...JP
PUBLIC...CP
Hazardous weather outlook, Apr 13, 4:52 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT SUN APR 13 2008

INZ021-030-031-036>042-045>049-053>057-141000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-
452 AM EDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

 FREEZE WATCH IS IN EFFECT FOR TONIGHT AS TEMPERATURES DROP TO
NEAR OR BELOW FREEZING. THESE TEMPERATURES COULD DAMAGE OR KILL
TENDER VEGETATION OR OUTDOOR PLANTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE POSSIBLE AGAIN MONDAY NIGHT. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-052-060>065-067>072-141000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
452 AM EDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH IS IN EFFECT FOR TONIGHT AS TEMPERATURES DROP TO
NEAR OR BELOW FREEZING. THESE TEMPERATURES COULD DAMAGE OR KILL
TENDER VEGETATION OR OUTDOOR PLANTS.

RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER
WHITE AND THE EAST FORK OF THE WHITE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING TEMPERATURES ARE POSSIBLE AGAIN MONDAY NIGHT.

RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH...LOWER
WHITE AND EAST FORK OF THE WHITE RIVER THROUGH MIDWEEK. SEE LATEST
FLOOD STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:30 PM EDTFreeze WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more18 hr

Nearby

Freeze Watches in Indiana, 2008Every freeze watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.